MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 21; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 21; HEART-VALVE, MECHANICAL
Model Number ONXACE-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Event or Problem Description
According to initial reports, an event for patient in the on-x post approval study was reported 31jul2024.The event is reported as prosthetic endocarditis with streptococcus gallolyticus and is fully resolved after 18 days.Inr was 2.3 on (b)(6) 2024.Event was adjudicated as prosthetic endocarditis and valve related.".
 
Additional Manufacturer Narrative
According to initial reports, on 31jul2024 an event for patient in the on-x post approval study was reported.The event is reported as prosthetic endocarditis with streptococcus gallolyticus and is fully resolved after 18 days.Inr was 2.3 on (b)(6) 2024.Event was adjudicated as prosthetic endocarditis and valve related." this event is relegated to onxace-21, sn (b)(6) for prosthetic endocarditis.Date of implant (b)(6) 2019.The manufacturing records for the onxace-21, sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.The patient presented with complaints of night sweats, weight loss and generalized fatigue and was admitted on (b)(6) 2024 for suspected endocarditis.Blood cultures were collected and grew streptococcus gallolyticus and a toe (transesophageal echocardiogram) was performed on (b)(6) 2024 showing small vegetation on the leaflet with no significant regurgitation or obstruction or aortic root abscess.The patient was treated with iv (intravenous) and po (oral) antibiotics while in the hospital and for another six weeks after the first negative blood culture.The patient was discharged home on (b)(6) 2024 with outpatient follow-up.According to the site report this event is fully resolved and it was adjudicated as prosthetic endocarditis.The valve was not returned for inspection and no further information is forthcoming.Because the on-x valve manufacturing process includes validated terminal sterilization prior to distribution¿verified by a review of manufacturing records unique to this valve¿the valve is unlikely to be the source of infection.The instructions for use (ifu) for the on-x valve states that endocarditis is a known potential event acknowledged in the ifu.Though rare, historically, endocarditis occurs at a rate of (b)(4)/patient-year for mechanical aortic heart valves [iso 5840-2:2021].This patient was diagnosed with prosthetic endocarditis, however, as all on-x valves undergo validated terminal sterilization prior to distribution and the date of infection is 1613 days post implant, the valve is unlikely to be the source of the infection.No further action is required without additional information.The onx a/dfmea was reviewed.The reported events are addressed, however, for this specific event there is insufficient evidence to determine a definitive root cause.The reported events will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.A complaint and recall query was performed for onxace-21, sn (b)(6) to identify previously reported complaints or recalls associated with this serial number.No complaints or recalls were identified for this serial number.Based on the available information, a definitive root cause for this event cannot be determined.Additionally, without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.

Brand Name
ONX AORTIC CONFORM EXT 21
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key20039770
Report Number1649833-2024-00043
Device Sequence Number6508055
Product Code LWQ
UDI-Device Identifier00851788001457
UDI-Public00851788001457
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/09/2025
Device Model NumberONXACE-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date08/01/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale